Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 115, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 23, 2006, 11:59 PM CDT for Adams County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2006, 11:59 PM CDT (04:59 UTC)
- Expired
- Aug 24, 2006, 12:30 AM CDT
- In force
- 31 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Adams County, WI
The radar
The La Crosse radar (KARX), 115 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 9:49 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 9:34 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 23, 9:34 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 934 PM CDT WED AUG 23 2006 .UPDATE...SEVERE WEATHER THREAT APPEARS TO BE LOWERING AT PRESENT TIME...WITH MOST INTENSE CONVECTION SHIFTING FURTHER INTO SOUTH CENTRAL WI. SURFACE FRONT EXTENDS FROM NEAR KMKT TO KMSN...WITH AXIS OF INSTABILITY AS SHOWN IN CAPE FIELD EXTENDING ALONG AND SOUTH OF THE FRONT. ACCORDING TO LATEST RUC AND WRF/NAM...850MB MOISTURE TRANSPORT AND WARM AIR ADVECTION CONTINUES INTO THE FRONT TONIGHT AND INTO INSTABILITY GRADIENT. THUS...MODELS DEPICTING SHOWERS AND THUNDERSTORMS TO REMAIN ACROSS THE FORECAST AREA DURING THE NIGHT. PLAN TO UPDATE DATA BASE WITH LATEST TRENDS FOR OVERNIGHT HOURS AND ALSO TEXT PRODUCTS AROUND 0300-0330Z...WITH ANTICIPATED EXPIRATION OF TORNADO WATCH. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && THOMPSON
Hazardous weather outlook, Aug 23, 11:15 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1115 PM CDT WED AUG 23 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-241100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1115 PM CDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A FRONTAL BOUNDARY REMAINS LOCATED FROM NEAR MANKATO MINNESOTA TO DECORAH IOWA...SOUTHEASTWARD TO NEAR MADISON WISCONSIN. SCATTERED THUNDERSTORMS COULD OCCUR ACROSS THE AREA...BUT APPEAR MOST LIKELY ALONG AND EAST OF INTERSTATE 94 DURING THE OVERNIGHT HOURS...WITH LARGE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES FOR THURSDAY AND THURSDAY NIGHT. THE FRONTAL BOUNDARY WILL REMAIN NEAR A SIOUX FALLS TO MASON CITY AND DUBUQUE LINE FOR THURSDAY AND THURSDAY NIGHT. AS A STRONG UPPER DISTURBANCE AND AN AREA OF LOW PRESSURE MOVE ACROSS THE NORTHERN PLAINS...THE SOUTHERLY FLOW OF MOISTURE INTO AND OVER THE FRONT WILL INCREASE FOR THURSDAY AFTERNOON AND EVENING. THE AIRMASS SOUTH OF THE FRONTAL BOUNDARY WILL AGAIN BECOME VERY UNSTABLE. WINDS ALOFT WILL INCREASE AS WELL. THIS COMBINATION WILL BE FAVORABLE FOR A FEW OF THE STORMS TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. IF THE FRONT LIFTS INTO THE AREA THURSDAY AFTERNOON OR EARLY THURSDAY EVENING...THERE WILL ALSO BE A RISK FOR ISOLATED TORNADOS WITH ANY THUNDERSTORMS NEAR THE FRONTAL BOUNDARY. THE TORNADO THREAT WOULD MAINLY BE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN. WITH A VERY MOIST AIRMASS BEING LIFTED NORTH OVER THE FRONT...THERE IS ALSO THE THREAT OF LOCALLY HEAVY RAINS AND A POTENTIAL FOR FLASH FLOODING THURSDAY NIGHT. THIS THREAT APPEARS TO BE MAINLY NORTH OF INTERSTATE 90. STAY TUNED FOR LATER OUTLOOKS WHICH WILL REFINE THE TIMING AND THREAT AREAS FOR THESE POTENTIAL SEVERE WEATHER EVENTS. .SPOTTER INFORMATION STATEMENT... SINCE THE PRIMARY SEVERE WEATHER THREAT APPEARS TO BE LARGE HAIL... SPOTTER ACTIVATION SHOULD NOT BE NECESSARY FOR THE REMAINDER OF THE OVERNIGHT HOURS. SPOTTER ACTIVATION MAY BE NEEDED ALMOST ANYWHERE IN THE AREA THURSDAY AFTERNOON AND EVENING...WHICH WILL DEPEND ON WHERE THE FRONTAL BOUNDARY IS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON
In the hours before
Local storm report, Aug 23, 8:16 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
816 PM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 1 W WARRENS 44.13N 90.52W
08/23/2006 E0.88 INCH MONROE WI AMATEUR RADIO
&&
DAVISLocal storm report, Aug 23, 8:38 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
838 PM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 3 NW MATHER 44.18N 90.34W
08/23/2006 M1.00 INCH JACKSON WI CO-OP OBSERVER
&&
ADAMSLocal storm report, Aug 23, 8:57 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
857 PM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL UNION CENTER 43.68N 90.26W
08/23/2006 E0.75 INCH JUNEAU WI LAW ENFORCEMENT
PENNY SIZE HAIL AND HEAVY WINDS REPORTED.
&&
SHEALocal storm report, Aug 23, 9:39 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
939 PM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL 1 NE TOMAH 44.00N 90.49W
08/23/2006 E0.88 INCH MONROE WI AMATEUR RADIO
&&
DAVISLocal storm report, Aug 23, 9:47 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
947 PM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL OAKDALE 43.96N 90.38W
08/23/2006 E1.75 INCH MONROE WI PUBLIC
&&
ADAMSLocal storm report, Aug 23, 10:02 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1002 PM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL MEAD LAKE 44.79N 90.76W
08/23/2006 E0.75 INCH CLARK WI PUBLIC
0312 PM HAIL 3 W GREENWOOD 44.77N 90.66W
08/23/2006 E0.75 INCH CLARK WI AMATEUR RADIO
0525 PM HAIL 3 SW NEILLSVILLE 44.53N 90.63W
08/23/2006 E0.75 INCH CLARK WI PUBLIC
0542 PM HAIL 4 NNE HATFIELD 44.47N 90.70W
08/23/2006 E0.75 INCH CLARK WI AMATEUR RADIO
HAIL REPORT ALONG HIGHWAY 95 ABOUT 8 MILES EAST OF THE
CLARK-JACKSON COUNTY LINE.
0550 PM HAIL 2 S HATFIELD 44.39N 90.73W
08/23/2006 E0.75 INCH JACKSON WI AMATEUR RADIO
RADIO TRAFFIC VIA SPOTTERS.
0600 PM TSTM WND DMG 3 W HUMBIRD 44.53N 90.96W
08/23/2006 JACKSON WI AMATEUR RADIO
TREE DOWN OVER ROAD
0605 PM HAIL 2 WSW MERRILLAN 44.44N 90.87W
08/23/2006 E1.25 INCH JACKSON WI LAW ENFORCEMENT
0620 PM HAIL MERRILLAN 44.45N 90.84W
08/23/2006 E1.75 INCH JACKSON WI LAW ENFORCEMENT
0625 PM TSTM WND DMG 5 NE BLACK RIVER FALLS 44.35N 90.78W
08/23/2006 JACKSON WI LAW ENFORCEMENT
TREE DOWN OVER ROAD
0632 PM HAIL 3 SE BLACK RIVER FALLS 44.27N 90.80W
08/23/2006 E1.00 INCH JACKSON WI TRAINED SPOTTER
0635 PM HAIL 3 SE BLACK RIVER FALLS 44.27N 90.80W
08/23/2006 E1.75 INCH JACKSON WI TRAINED SPOTTER
0655 PM TSTM WND DMG 2 S WARRENS 44.10N 90.50W
08/23/2006 MONROE WI AMATEUR RADIO
LARGE TREES DOWN
0655 PM HAIL 1 S KIRBY 44.09N 90.53W
08/23/2006 E2.00 INCH MONROE WI AMATEUR RADIO
0655 PM TSTM WND GST 1 SW KIRBY 44.09N 90.55W
08/23/2006 E75.00 MPH MONROE WI AMATEUR RADIO
0655 PM TSTM WND GST 5 WSW WARRENS 44.10N 90.59W
08/23/2006 M70.00 MPH MONROE WI CO-OP OBSERVER
0655 PM HAIL 5 WSW WARRENS 44.10N 90.59W
08/23/2006 M1.75 INCH MONROE WI CO-OP OBSERVER
0700 PM TSTM WND DMG KIRBY 44.10N 90.53W
08/23/2006 MONROE WI TRAINED SPOTTER
BARN DOWN
0700 PM TSTM WND GST 1 S TUNNEL CITY 43.99N 90.57W
08/23/2006 E55.00 MPH MONROE WI PUBLIC
0702 PM TSTM WND DMG 3 S WARRENS 44.09N 90.50W
08/23/2006 MONROE WI AMATEUR RADIO
LARGE TREES DOWN
0703 PM HAIL 1 S TUNNEL CITY 43.99N 90.57W
08/23/2006 E2.50 INCH MONROE WI TRAINED SPOTTER
0706 PM HAIL 1 E TUNNEL CITY 44.00N 90.55W
08/23/2006 E1.00 INCH MONROE WI AMATEUR RADIO
0708 PM HAIL TOMAH 43.99N 90.50W
08/23/2006 E0.75 INCH MONROE WI AMATEUR RADIO
0715 PM TSTM WND DMG TOMAH 43.99N 90.50W
08/23/2006 MONROE WI AMATEUR RADIO
LARGE FUEL TANKS FLIPPED AT GAS STATION. SHOPPING CART
CORRAL FLIPPED ONTO CARS.
0721 PM HAIL 2 NW OAKDALE 43.98N 90.41W
08/23/2006 E1.00 INCH MONROE WI TRAINED SPOTTER
0740 PM HAIL 1 SW UNION CENTER 43.67N 90.28W
08/23/2006 E1.75 INCH JUNEAU WI FIRE DEPT/RESCUE
0742 PM HAIL UNION CENTER 43.68N 90.26W
08/23/2006 E0.75 INCH JUNEAU WI LAW ENFORCEMENT
0745 PM HAIL UNION CENTER 43.68N 90.26W
08/23/2006 E1.50 INCH JUNEAU WI AMATEUR RADIO
0745 PM HAIL HILLSBORO 43.65N 90.34W
08/23/2006 E1.75 INCH VERNON WI FIRE DEPT/RESCUE
0745 PM HAIL 1 E HILLSBORO 43.65N 90.32W
08/23/2006 E1.75 INCH VERNON WI FIRE DEPT/RESCUE
0745 PM HAIL HILLSBORO 43.65N 90.34W
08/23/2006 E1.75 INCH VERNON WI FIRE DEPT/RESCUE
0745 PM HAIL HILLSBORO 43.65N 90.34W
08/23/2006 E1.75 INCH VERNON WI FIRE DEPT/RESCUE
0745 PM HAIL 1 SW UNION CENTER 43.67N 90.28W
08/23/2006 E1.75 INCH JUNEAU WI FIRE DEPT/RESCUE
0748 PM HAIL HILLSBORO 43.65N 90.34W
08/23/2006 E1.75 INCH VERNON WI LAW ENFORCEMENT
0757 PM HAIL 1 W WARRENS 44.13N 90.52W
08/23/2006 E0.88 INCH MONROE WI AMATEUR RADIO
0757 PM HAIL WONEWOC 43.65N 90.22W
08/23/2006 E0.75 INCH JUNEAU WI AMATEUR RADIO
0758 PM HAIL WONEWOC 43.65N 90.22W
08/23/2006 E0.75 INCH JUNEAU WI AMATEUR RADIO
0811 PM HAIL CAZENOVIA 43.53N 90.20W
08/23/2006 E1.75 INCH RICHLAND WI AMATEUR RADIO
0835 PM HAIL 3 NW MATHER 44.18N 90.34W
08/23/2006 M1.00 INCH JACKSON WI CO-OP OBSERVER
0856 PM HAIL UNION CENTER 43.68N 90.26W
08/23/2006 E0.75 INCH JUNEAU WI LAW ENFORCEMENT
PENNY SIZE HAIL AND HEAVY WINDS REPORTED.
0938 PM HAIL 1 NE TOMAH 44.00N 90.49W
08/23/2006 E0.88 INCH MONROE WI AMATEUR RADIO
0943 PM HAIL OAKDALE 43.96N 90.38W
08/23/2006 E1.75 INCH MONROE WI PUBLIC
&&
DAVISThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:05 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 25 min |
| Aug 23, 7:23 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 47 min |
| Aug 23, 7:28 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 46 min |
| Aug 23, 7:32 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 28 min |
| Aug 23, 7:45 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 30 min |
| Aug 23, 8:33 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Juneau, Monroe | 30 min |
| Aug 23, 8:44 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe, Vernon | 29 min |
| Aug 23, 9:18 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 27 min |
| Aug 23, 9:43 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe | 42 min |
| Aug 23, 11:03 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 42 min |
| Aug 24, 12:25 AM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 50 min |
| Aug 24, 1:10 AM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 50 min |
| Aug 24, 2:15 AM CDT | Severe Thunderstorm Warning | ARX | Jackson | 45 min |
| Aug 24, 3:32 AM CDT | Severe Thunderstorm Warning | ARX | Juneau | 43 min |
| Aug 24, 12:13 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 32 min |
| Aug 24, 12:25 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 30 min |
| Aug 24, 12:53 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 18 min |
| Aug 24, 3:14 PM CDT | Flash Flood Watch | ARX | Adams, Buffalo, Clark, Jackson, Juneau, La Crosse and 3 more | 13 hr |
| Aug 24, 5:08 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 67 min |
| Aug 24, 5:53 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 52 min |
| Aug 24, 5:57 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 52 min |
| Aug 24, 6:41 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 49 min |
| Aug 24, 10:08 AM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Winona | 52 min |
| Aug 24, 10:36 AM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha | 54 min |
| Aug 24, 10:51 AM CDT | Severe Thunderstorm Warning | ARX | Houston | 39 min |
| Aug 24, 10:54 AM CDT | Severe Thunderstorm Warning | ARX | Winona | 66 min |
| Aug 24, 11:12 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 33 min |
| Aug 24, 11:26 AM CDT | Severe Thunderstorm Warning | ARX | Houston | 64 min |
| Aug 24, 11:53 AM CDT | Severe Thunderstorm Warning | ARX | Dodge | 40 min |
| Aug 24, 12:05 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 70 min |
| Aug 24, 12:10 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 65 min |
| Aug 24, 6:52 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.